MAUDE Adverse Event Report: COOK INC ROUND TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC ROUND TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that at the end of a ureterorenoscopy procedure, when the physician removed the catheter, it was noted the catheter had a piece of the length ¿cut off¿ and was indwell in the ureteral of the patient.A ureteroscope and forceps were used to remove the fragment.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation a review of the dimensional verification, documentation, functional test and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported: the device was returned in two segments.Catheter separated 3cm from the distal tip; separation occurred at the third ink band within the first sideport.Visual appearance of point of separation was ragged and showed signs of being cut and pulled to separation.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation, the device was most likely cut during use.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that at the end of a ureterorenoscopy procedure, when the physician removed the catheter, it was noted the catheter had a piece of the length ¿cut off¿ and was indwell in the ureteral of the patient.A ureterosope and forceps were used to remove the fragment.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
ROUND TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6022104
Report Number1820334-2016-01097
Device Sequence Number13589299
Product Code GBL
UDI-Device Identifier00827002140431
UDI-Public(01)00827002140431(17)190616(10)7048798
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number024104
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date01/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR